Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 23, 2004, 3:39 PM CST for Clark County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 3:39 PM CST (21:39 UTC)
- Expired
- Nov 23, 2004, 6:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 232141
FFWLZK
ARC019-240045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
339 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 645 PM CST
* AT 339 PM...RADAR CONTINUES TO INDICATE AN AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING AND MOVING INTO SOUTHWESTERN ARKANSAS FROM
NORTHEAST TEXAS AND NORTHERN LOUISIANA. RADAR ESTIMATES THAT AS MUCH
AS ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE LAST HOUR OVER MUCH
OF CLARK COUNTY. WITH ADDITIONAL SHOWERS AND THUNDERSTORMS
CONTINUING TO DEVELOP...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3384 9313 3385 9325 3405 9343 3420 9344
3422 9348 3434 9347 3434 9336 3428 9333
3423 9312 3421 9307 3415 9305 3415 9289
3401 9291 3399 9296 3384 9291 3380 9310
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 2:34 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 23, 2:34 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 234 PM CST TUE NOV 23 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... SHORT TERM MODELS HAVE COME INTO BETTER AGREEMENT THIS AFTERNOON WITH THE SYSTEM PULLING OUT OF THE SOUTHWEST CONUS. BIGGEST DISCREPANCY CONTINUES TO BE IN THE QPF FIELDS WITH GFS DEVELOPING A BULLS EYE OVER THE RWHILE THE OTHER MODELS NOT REALLY PICKING UP ON. WITH THE OTHER PARAMETERS BEING IN SUCH GOOD AGREEMENT WILL GO WITH A BLEND OF SOLUTIONS WITH A LEAN TOWARDS THE SLIGHTLY SLOWER ETA. FIRST WAVE OF LIGHT RAIN ENDED EARLY TODAY WITH MAIN SHOW STARTING TO COME IN FROM THE WEST. DEEP CONVECTION FIRED UP OVER EASTERN TEXAS/OKLAHOMA EARLY IN AN AREA OF FAVORABLE DYNAMICS ON THE NOSE OF A HIGH LEVEL JET STREAK ROUNDING THE BASE OF THE SOUTHWEST CONUS TROUGH. PRECIPITATION AREA AS FAR EAST AS WEST CENTRAL ARKANSAS. FEATURE CLEARLY SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON SPINNING OVER THE NEW MEXICO/TEXAS BORDER...FAVORABLE DIVERGENT PATTERN ALSO SEEN ON WATER VAPOR CHANNEL. CONVECTION FIRING UP ALONG A FRONTAL BOUNDARY STRETCHED OUT ACROSS EASTERN TEXAS. SURFACE LOW FORECAST TO DEVELOP IN NORTHEAST TEXAS LATE THIS AFTERNOON AND LIFT OUT IN ADVANCE OF THE MAIN UPPER SYSTEM. EXPECTING LINE OF STORMS TO SWEEP THROUGH THE CWA THIS AFTERNOON AND EVENING. SOUTHERN HALF OF THE CWA UNDER A TORNADO WATCH UNTIL 03Z AND THIS SEEMS REASONABLE WITH A WARM FRONT IN THE VICINITY TO HELP WITH ADDITIONAL LIFT. SEVERE WEATHER ALREADY CONFIRMED IN MONTOGERMY COUNTY AT THIS TIME. UPPER WAVE MOVES INTO EXTREME NORTHWEST ARKANSAS BY MORNING WITH TROF AXIS PASSING THROUGH LATER WEDNESDAY AFTERNOON. SURFACE REFLECTION OVER NORTHERN ARKANSAS BY WEDNESDAY MORNING WITH CONSIDERABLE DRY SLOT OVER THE STATE. DRY SLOT FILLS IN RATHER QUICKLY THOUGH AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE DEPARTING LOW. WILL TAPER OFF POPS FROM NORTH TO SOUTH. RATHER TIGHT GRADIENT SPELLS A BREEZY DAY WITH COLD AIR ADVECTION PATTERN IN THE WAKE OF THE SYSTEM. TEMPERATURES WEDNESDAY TO BE ESPECIALLY TRICKY WITH VERY LITTLE WARMING EXPECTED OVER THE NORTH AND MINIMAL WARMING ELSEWHERE. MAV NUMBERS RUNNING A FEW DEGREES COOLER THAN THE FWC GUIDANCE AND APPEARS MORE REASONABLE AND AS SUCH WILL LEAN ITS WAY. HIGH PRESSURE WILL MOVE ACROSS THE GULF COAST WEDNESDAY NIGHT AND THANKSGIVING DAY WITH CLEARING SKIES. TEMPERATURES WEDNESDAY NIGHT WILL FALL INTO THE UPPER 20S OVER THE NORTH. FREEZE WARNINGS MAY NEED TO BE HOISTED. HIGH MOVES OFF TO THE EAST BY LATE THURSDAY WITH SOUTHERLY SURFACE WINDS RETURNING LATE BUT COOL CONDITIONS STILL EXPECTED. WEAK WAVE MOVES THROUGH ON NORTHWEST FLOW ALOFT BUT MOISTURE IS LIMITED. ZONAL FLOW ALOFT FOR FRIDAY BUT ANOTHER DRY BUT COOL DAY. NEXT TROF APPROACHES FOR FRIDAY NIGHT AND SATURDAY. SYSTEM NOT NEARLY AS IMPRESSIVE AS STORM MOVING THROUGH NOW BUT ENOUGH MOISTURE AND DYNAMICS AROUND TO JUSTIFY SCATTERED POPS. TEMPERATURES TO REMAIN COOL. && .LONG TERM...SUNDAY THROUGH TUESDAY... BY EARLY SUNDAY...THE PREFERRED GFSLR MODEL SHOWS ARKANSAS UNDER A NEARLY ZONAL UPPER LEVEL FLOW WITH A LIMITED AMOUNT OF MEAN RH. AN AREA OF SOMEWHAT HIGHER MOISTURE IS HOWEVER AT THAT TIME EXPECTED TO BE MOVING ACROSS OKLAHOMA TOWARDS ARKANSAS. BY MONDAY MORNING...A CUT-OFF H5 LOW HAS DEVELOPED AND DROPPED SOUTHEASTWARD INTO THE FOUR CORNERS REGION...WITH UPPER FLOW OVER ARKANSAS NOW BECOMING MORE OF A SOUTHWEST TO NORTHEAST FLOW. THE HIGHER MOISTURE IS NOW MAINLY CONCENTRATED OVER THE NORTHWESTERN SECTIONS OF ARKANSAS. A DRIER AIRMASS WILL MOVE INTO THE REGION BY TUESDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL SUNDAY AND MONDAY...WITH COOLER THAN NORMAL WEATHER EXPECTED BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 50 57 34 52 / 80 70 10 10 HARRISON AR 43 45 27 49 / 90 90 20 10 HOT SPRINGS AR 50 57 33 52 / 80 60 10 10 PINE BLUFF AR 53 60 36 53 / 80 50 10 10 MOUNTAIN HOME AR 44 46 28 49 / 90 90 30 10 MONTICELLO AR 55 61 37 54 / 80 40 10 10 SEARCY AR 49 55 33 51 / 80 70 20 10 MOUNT IDA AR 50 56 32 51 / 80 60 10 10 RUSSELLVILLE AR 47 52 30 50 / 80 80 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56/38
Hazardous weather outlook, Nov 23, 10:30 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CST TUE NOV 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JOHNSON-LINCOLN-LOGAN-MARION-MONTGOMERY-NEWTON- OUACHITA-PERRY-PIKE-POLK-POPE-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-YELL-ARKANSAS-JEFFERSON-LONOKE-MONROE-PRAIRIE- PULASKI-WOODRUFF- 1030 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN HALF OF ARKANSAS...AND A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF LATER TODAY AND TONIGHT. A STRONG UPPER LEVEL LOW WILL APPROACH THE AREA FROM THE WEST TODAY AND TONIGHT BEFORE MOVING ACROSS NORTHWESTERN ARKANSAS EARLY WEDNESDAY. THE MAIN WEATHER THREAT WILL BE LARGE HAIL. A WARM FRONT MAY MAKE IT INTO PARTS OF SOUTHERN ARKANSAS LATE TODAY OR TONIGHT. IF THIS OCCURS...THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS WITH LARGE DAMAGING HAIL AND DAMAGING WIND AS WELL AS ISOLATED TORNADOES NEAR OR JUST NORTH OF THE FRONT LATE THIS AFTERNOON AND TONIGHT. ALSO...A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RAPIDLY MOVE ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT TONIGHT. DAMAGING WIND WILL BE THE MAIN SEVERE WEATHER WITH THIS LINE ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES COULD OCCUR WITH THIS. THE THREAT OF SEVERE WEATHER SHOULD END BY EARLY WEDNESDAY MORNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA TODAY AND ESPECIALLY TONIGHT. AT THIS TIME...NO WIDESPREAD FLOODING IS EXPECTED...BUT LOCALIZED FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS ARKANSAS ON WEDNESDAY BEHIND THE LOW PRESSURE SYSTEM. LAKE WIND ADVISORIES MAY BE REQUIRED. MUCH COLDER AIR WILL ALSO MOVE INTO ARKANSAS AND MOST OF THE NORTHERN HALF OF THE STATE WILL HAVE A FREEZE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN SOUTHERN ARKANSAS LATE THIS AFTERNOON THROUGH MUCH OF TONIGHT. 38
In the hours before
Local storm report, Nov 23, 1:39 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL NORMAN 34.46N 93.68W
11/23/2004 1.00 INCH MONTGOMERY AR LAW ENFORCEMENT
0110 PM HAIL MOUNT IDA 34.55N 93.63W
11/23/2004 1.00 INCH MONTGOMERY AR LAW ENFORCEMENT
0120 PM HAIL 3 E MOUNT IDA 34.55N 93.58W
11/23/2004 1.75 INCH MONTGOMERY AR LAW ENFORCEMENT
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:00 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 60 min |
| Nov 23, 1:46 PM CST | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Nov 23, 2:19 PM CST | Severe Thunderstorm Warning | LZK | Perry, Saline | 41 min |
| Nov 23, 3:43 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Nov 23, 3:45 PM CST | Flash Flood Warning | LZK | Garland | 3 hr |
| Nov 23, 3:55 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Nov 23, 4:24 PM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 23, 4:25 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 23, 5:03 PM CST | Flash Flood Warning | LZK | Cleveland, Jefferson | 3 hr |
| Nov 23, 5:16 PM CST | Flash Flood Warning | LZK | Arkansas, Lincoln | 3 hr |
| Nov 23, 5:38 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.